Alert archive / Arkansas / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this areal flood warning at Mar 1, 2021, 5:03 PM CST for Ashley County, Chicot County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2021, 5:03 PM CST (23:03 UTC)
- Expired
- Mar 1, 2021, 8:53 PM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 173 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
364
WGUS44 KJAN 012303
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
503 PM CST Mon Mar 1 2021
ARC003-017-020500-
/O.NEW.KJAN.FA.W.0003.210301T2303Z-210302T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-
503 PM CST Mon Mar 1 2021
The National Weather Service in Jackson has issued a
* Flood Warning for...
Ashley County in southeastern Arkansas...
Chicot County in southeastern Arkansas...
* Until 1100 PM CST.
* At 503 PM CST, emergency management reported some low lying areas
including fields and county roads were flooded or had ponded water
due to continued light to moderate rainfall. Flooding is already
occurring in parts of the warned area. Between 1 and 1.5 inches of
rain have fallen over the last day, and steady light to moderate
rain will continue for the next few hours.
Some locations that will experience flooding include...
Crossett, Hamburg, Lake Village, Dermott, Eudora, Wilmot, North
Crossett, West Crossett, Portland, Montrose, Parkdale, Fountain
Hill, Snyder, Berlin, Mcmillan Corner, Chicot Junction and Old
Milo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3339 9146 3356 9145 3356 9123 3344 9124
3345 9112 3344 9112 3340 9121 3338 9117
3345 9106 3335 9114 3327 9104 3314 9109
3311 9120 3300 9117 3301 9207 3310 9214
3340 9199
$$
NF1 follow-up statement
407
WGUS84 KJAN 020253
FLSJAN
Flood Statement
National Weather Service Jackson MS
853 PM CST Mon Mar 1 2021
ARC003-017-020303-
/O.CAN.KJAN.FA.W.0003.000000T0000Z-210302T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-
853 PM CST Mon Mar 1 2021
...FLOOD WARNING IS CANCELLED FOR ASHLEY AND CHICOT COUNTIES...
The heavier rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3339 9146 3356 9145 3356 9123 3344 9124
3345 9112 3344 9112 3340 9121 3338 9117
3345 9106 3335 9114 3327 9104 3314 9109
3311 9120 3300 9117 3301 9207 3310 9214
3340 9199
$$
NFWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Mar 1, 2:33 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 1, 2:33 PM CST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Jackson MS 233 PM CST Mon Mar 1 2021 .DISCUSSION... Tonight and Tomorrow: A surface cold front has cleared the area early this afternoon with northerly winds and low-level cold air advection observed at all reporting sites. Persistent southwest flow aloft and continued isentropic upglide will foster showers and light rain across the area heading into the evening hours. By tonight, a closed low will slide across the Southern Plains and then through the Lower Mississippi Valley tomorrow. Surface cyclogenesis is progged to occur along the Louisiana coast as height falls overspread the stalled frontal boundary. Increasing large scale forcing for ascent will overspread the area and allow for widespread rainfall to blossom during the early morning hours and lasting through the day. Rainfall totals will generally range from 1-1.5" with the highest totals along and southeast of the Natchez Trace corridor. Soils over the Delta remain completely saturated from multiple rounds of rainfall with areal flooding reported this morning. As such, it won't take much additional rainfall to result in a continuation of flooding. A limited threat area has been added to the HWO/graphics for areal flooding across the Delta with limited QPF and long duration non-convective rainfall rates precluding a greater flood threat. Temperatures will be raw with overnight lows dropping into the low to upper 40s and then struggling to rise during the day owing to expansive rainfall and low-level cold advection. Afternoon highs will likely remain in the mid to upper 40s north of the Hwy 84 corridor with low 50s across Hwy 98 corridor. /TW/ Tuesday night through the week... The surface low and upper trough will be moving east of the region by Tuesday night. Rain will linger some in the east perhaps during the evening before moving east out of the region. High pressure at the surface and upper ridging aloft will prevail across the region through much of the week. Another upper level trough will swing through the region late in the week, around Friday. This will drop south across the ArkLaMiss Friday into Friday night and bring some light rain to the region. Dry weather will return with high pressure resuming across the region. Temperatures during the period will be mild with highs mainly in the 50s and 60s with lows in the 30s and 40s. /28/ && .AVIATION... 18Z TAF discussion: A mix of sub-VFR conditions will prevail at all terminals through the TAF period as a stretch of active weather continues across the area. Showers and light rain will linger today with reductions in visibility likely beneath any heavier showers. Ceilings will also vary from VFR to IFR. Heading into tonight and tomorrow, another round of widespread rainfall will move into the area. This will result in widespread reductions in both visibility and ceilings. Winds will remain out of the north around 10-15kts with a few gusts of 20-25kts possible, primarily through the afternoon hours. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 44 48 38 58 / 100 100 11 0 Meridian 44 48 40 58 / 95 100 44 0 Vicksburg 45 48 37 58 / 100 99 3 0 Hattiesburg 49 53 40 59 / 81 99 30 0 Natchez 47 50 38 58 / 100 99 3 0 Greenville 43 45 36 57 / 77 96 1 0 Greenwood 43 47 37 58 / 76 99 12 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/28
Hazardous weather outlook, Mar 1, 2:43 PM CST, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 243 PM CST Mon Mar 1 2021 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-022045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- 243 PM CST Mon Mar 1 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Tuesday FLOODING THREAT...Limited TIMING...Tonight through Tuesday Areal flooding will be possible late this afternoon through tomorrow across portions of the Delta as another round of rainfall moves in with already saturated soils. Many ditches and drainage areas are already filled to capacity. Roads that are low lying and/or experience poor drainage may become covered in water. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ015-016-023>026-MSZ026>033-036>039-042>066-072>074-022045- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 243 PM CST Mon Mar 1 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 1 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Mar 1, 2:22 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CST MON MAR 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLOOD 1 NE CLEVELAND 33.75N 90.72W
03/01/2021 BOLIVAR MS EMERGENCY MNGR
A FEW ROADS WERE FLOODED IN THE COUNTY.
0800 AM FLOOD 2 N EUDORA 33.15N 91.26W
03/01/2021 CHICOT AR EMERGENCY MNGR
SEVERAL ROADS WERE FLOODED ACROSS THE
COUNTY.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:45 AM CST | Areal Flood Warning | JAN | Ashley, Chicot | 3 hr |
| Mar 1, 12:16 PM CST | River Flood Advisory | JAN | Chicot | 24 days |
Nearby
Areal Flood Warnings in Arkansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.